Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2012, 9:07 PM CDT for 4 counties in Texas. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 9:07 PM CDT (02:07 UTC)
- Expired
- May 4, 2012, 9:59 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Collin County, TX, Cooke County, TX, Denton County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 137 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 9:15 PM CDT | TSTM WND GST 70 | 2 S Whitesboro, TX | REPORT WAS SOUTH OF WHITESBORO. THIS IS A CORRECTION TO THE WHITEWRIGHT REPORT. |
| May 4, 9:20 PM CDT | TSTM WND DMG | Celina, TX | 1 HOUSE DAMAGED...MAY HAVE BEEN UNDER CONSTRUCTION. |
| May 4, 9:30 PM CDT | TSTM WND DMG | 4 N Little Elm, TX | 1 FOOT DIAMETER TREE UPROOTED 4 MILES NORTH OF LITTLE ELM ALONG HIGHWAY 380 |
| May 4, 9:30 PM CDT | TSTM WND GST 60 | 2 W Prosper, TX | POSSIBLE HEAT BURST OR DOWN BURST |
| May 4, 9:37 PM CDT | TSTM WND DMG | Valley View, TX | 4 INCH TREE LIMB DOWN IN VALLEY VIEW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2627 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS54 KFWD 050207
SVRFWD
TXC085-097-121-181-050315-
/O.NEW.KFWD.SV.W.0109.120505T0207Z-120505T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
EASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1015 PM CDT
* AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF GAINESVILLE...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITESBORO AND SANGER AROUND 915 PM...
COLLINSVILLE AND RAY ROBERTS PARK JOHNSON BRANCH AROUND 920 PM...
RAY ROBERTS PARK ISLE DU BOIS...POTTSBORO AND EISENHOWER STATE PARK
AROUND 925 PM...
PILOT POINT AROUND 930 PM...
AUBREY AND KRUGERVILLE AROUND 935 PM...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 472 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3393 9689 3386 9686 3388 9679 3383 9676
3385 9670 3392 9667 3389 9658 3385 9662
3380 9650 3378 9650 3377 9641 3319 9649
3316 9685 3338 9738 3343 9738 3393 9694
TIME...MOT...LOC 0208Z 307DEG 30KT 3358 9705
$$
85/NH2 follow-up statements
413
WWUS54 KFWD 050247
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT FRI MAY 4 2012
TXC097-121-050257-
/O.CAN.KFWD.SV.W.0109.000000T0000Z-120505T0315Z/
DENTON TX-COOKE TX-
947 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COOKE AND NORTHERN
DENTON COUNTIES IS CANCELLED...
LAT...LON 3365 9643 3319 9649 3316 9684 3341 9684
3342 9694 3368 9694
TIME...MOT...LOC 0247Z 307DEG 30KT 3338 9674
$$
TXC085-181-050315-
/O.CON.KFWD.SV.W.0109.000000T0000Z-120505T0315Z/
GRAYSON TX-COLLIN TX-
947 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN COLLIN AND SOUTHERN GRAYSON COUNTIES...
AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTH OF GUNTER...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PROSPER AROUND 955 PM CDT...
WESTON...VAN ALSTYNE AND TOM BEAN AROUND 1000 PM CDT...
MELISSA...ANNA AND MCKINNEY AROUND 1005 PM CDT...
NEW HOPE AROUND 1010 PM CDT...
LAT...LON 3365 9643 3319 9649 3316 9684 3341 9684
3342 9694 3368 9694
TIME...MOT...LOC 0247Z 307DEG 30KT 3338 9674
$$443
WWUS54 KFWD 050259
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
959 PM CDT FRI MAY 4 2012
TXC085-181-050310-
/O.CAN.KFWD.SV.W.0109.000000T0000Z-120505T0315Z/
GRAYSON TX-COLLIN TX-
959 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIN AND
SOUTHERN GRAYSON COUNTIES IS CANCELLED...
LAT...LON 3365 9643 3319 9649 3316 9684 3341 9684
3342 9694 3368 9694
TIME...MOT...LOC 0300Z 307DEG 30KT 3332 9664
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 8:41 PM CDT, 26 minutes earlier.
Area forecast discussion, May 4, 8:41 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 841 PM CDT FRI MAY 4 2012 .UPDATE... HAVE ADDED PRECIP AFTER 1 AM/06Z TO FAR SOUTHEAST AND EAST COUNTIES BASED ON EXTRAPOLATION OF CURRENT STORMS. DO NOT EXPECT MUCH OF A SEVERE THREAT BY THEN. UPDATE ON THE WAY. 84 && .AVIATION... /18Z TAFS/ VFR CONDITIONS GENERALLY PREVAIL ACROSS ALL OF NORTH TEXAS WITH SOUTHERLY WINDS AROUND 15KTS. THERE IS A LINE OF ELEVATED THUNDERSTORMS TO THE NORTHWEST OF THE METROPLEX EXTENDING FROM NEAR BRECKENRIDGE UP TO BOWIE. THIS LINE IS NOT EXPECTED TO AFFECT AREA AIRPORTS HOWEVER THERE IS A DISTURBANCE MOVING THROUGH THE SOUTHERN PLAINS WHICH MAY HELP IGNITE MORE THUNDERSTORMS THROUGH THE AFTERNOON. MUCH OF THIS NEW ACTIVITY IS EXPECTED TO BE ALONG THE DRYLINE AND THERE IS SOME UNCERTAINTY AS TO HOW FAR EAST IT WILL GET. FOR NOW...WILL MAINTAIN A VFR FORECAST AND MONITOR CONVECTIVE TRENDS FOR POSSIBLE AMENDMENTS. OTHERWISE...MVFR CIGS ARE EXPECTED TO DEVELOP AND MOVE NORTH OVERNIGHT BUT WILL KEEP THEM CONFINED TO THE WACO AREA FOR THE EARLY MORNING HOURS. DUNN && .PREV UPDATE... .UPDATE... QUICK UPDATE TO EXTEND SEVERE WATCH ONE ROW OF COUNTIES EAST. OTHERWISE...ONLY COSMETIC CHANGES TO FORECAST. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 92 74 92 69 / 30 10 10 10 30 WACO, TX 74 93 72 93 70 / 20 10 10 10 30 PARIS, TX 69 90 69 89 71 / 20 10 10 10 20 DENTON, TX 71 94 74 92 69 / 30 10 10 10 30 MCKINNEY, TX 72 92 73 92 70 / 20 10 10 10 30 DALLAS, TX 72 92 74 92 70 / 20 10 10 10 30 TERRELL, TX 70 91 72 91 70 / 20 10 10 10 30 CORSICANA, TX 70 91 72 92 71 / 20 10 10 10 30 TEMPLE, TX 72 93 72 93 70 / 20 10 10 10 30 MINERAL WELLS, TX 70 96 72 94 68 / 30 10 10 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, May 4, 8:11 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 811 PM CDT FRI MAY 4 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 811 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH LATE EVENING ACROSS MUCH OF NORTH TEXAS. THE BEST CHANCES WILL BE ALONG AND WEST OF INTERSTATE 35. ANY STORMS THAT DEVELOP COULD BE SEVERE WITH VERY LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY EVENING THROUGH TUESDAY. SOME STORMS COULD BE SEVERE SUNDAY EVENING INTO MONDAY. THE SEVERE WEATHER THREAT WILL DIMINISH BY TUESDAY ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS PARTS OF NORTH TEXAS THROUGH THE LATE EVENING.
In the hours before
Local storm report, May 4, 8:26 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL MONTAGUE 33.67N 97.72W
05/04/2012 E1.00 INCH MONTAGUE TX TRAINED SPOTTERLocal storm report, May 4, 8:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST CLEBURNE 32.35N 97.40W
05/04/2012 M58 MPH JOHNSON TX TRAINED SPOTTER
WITH PEA HAILLocal storm report, May 4, 8:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG CROWLEY 32.58N 97.32W
05/04/2012 TARRANT TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN CROWLEYLocal storm report, May 4, 8:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST CLEBURNE 32.35N 97.40W
05/04/2012 E60 MPH JOHNSON TX AMATEUR RADIOLocal storm report, May 4, 8:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST ALVARADO 32.40N 97.22W
05/04/2012 E60 MPH JOHNSON TX AMATEUR RADIOLocal storm report, May 4, 9:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CDT FRI MAY 04 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST GAINESVILLE 33.63N 97.15W
05/04/2012 E60 MPH COOKE TX FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED 60 MPH WIND GUST IN GAINESVILLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:09 PM CDT | Tornado Warning | FWD | Hood | 22 min |
| May 4, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| May 4, 7:37 PM CDT | Special Weather Statement | FWD | Montague | 23 min |
| May 4, 7:41 PM CDT | Special Weather Statement | FWD | Parker | 34 min |
| May 4, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 19 min |
| May 4, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Somervell, Tarrant | 66 min |
| May 4, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 60 min |
| May 4, 8:02 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| May 4, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 4, 8:33 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Johnson | 57 min |
| May 4, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 67 min |
| May 4, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 58 min |
| May 4, 9:04 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 26 min |
| May 4, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 63 min |
| May 4, 9:26 PM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| May 4, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 31 min |
| May 4, 9:33 PM CDT | Tornado Warning | FWD | Mills | 27 min |
| May 4, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 28 min |
| May 4, 10:04 PM CDT | Special Weather Statement | FWD | Collin, Denton, Grayson | 26 min |
| May 4, 10:20 PM CDT | High Wind Warning | FWD | Ellis, Johnson | 40 min |
| May 4, 10:22 PM CDT | Special Weather Statement | FWD | Rockwall | 23 min |
| May 4, 10:24 PM CDT | Special Weather Statement | FWD | McLennan | 36 min |
| May 4, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 57 min |
| May 4, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 38 min |
| May 4, 11:17 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| May 5, 12:52 AM CDT | Special Weather Statement | FWD | Bell | 23 min |
| May 5, 12:59 AM CDT | Special Weather Statement | FWD | Henderson, Navarro | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.